MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING
Model Number 2237-50100
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient's dob, age at time of event, gender, or weight is unknown.This information was not available from the facility.The user did not fully deflate the balloon and during withdrawal, it got caught in the undersized introducer sheath.Additional intervention was performed for device removal, thus resulting in a prolonged procedure.Patient information regarding relevant tests/laboratory data or medical history are unknown.The information was not available from the facility.The angiosculpt device was discarded, thus no product investigation was performed.Based on the complaint details, the user failed to follow instructions.The ifu states to confirm the balloon is fully deflated prior to removal.In addition, the device was used off-label by using an undersized introducer sheath (5f).The product label indicates the angiosculpt device is compatible with a 6f introducer sheath.
 
Event or Problem Description
The physician inserted a 5f introducer sheath in the patient¿s left groin and directed towards the right distal sfa to treat a stenotic calcified lesion.Then an angiosculpt device was inserted through the introducer sheath and the balloon was inflated and deflated with no issues.During withdrawal, the angiosculpt got caught in the introducer sheath and could not be removed. the physician cut the proximal shaft and introducer sheath together for removal, but decided to pull the angiosculpt, introducer sheath, and guide wire as a system.Completion of the angiogram confirmed no retained parts of the angiosculpt or introducer sheath was left in the patient.Upon removal, the balloon appeared to not have fully deflated and contrast was noted inside the balloon.No patient injury reported.
 
Additional Manufacturer Narrative
Block a2/a3: patient's age and gender were obtained from the user facility report # (b)(4).H3 other text : placeholder.

Brand Name
ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW)
Common Device Name
CATHETER, PERCUTANEOUS, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key10054330
Report Number3005462046-2020-00007
Device Sequence Number14165340
Product Code PNO
UDI-Device Identifier00813132022839
UDI-Public00813132022839
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K142983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/24/2021
Device Model Number2237-50100
Device Catalogue Number2237-50100
Device Lot NumberG19100042
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/16/2020
Supplement Date Received by Manufacturer05/26/2020
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date05/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC: 0.014" PT GRAPHIX GUIDE WIRE; COOK: 5F INTRODUCER SHEATH; COOK: 7F ANSEL GUIDE CATHETER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Date Report Sent to FDA01/01/2005